Narrow Results Clear All
Search results for ""
Cases & Commentaries
- Web M&M
Jeanne M. Farnan, MD, MHPE; April 2016
A man with a pulmonary embolus was ordered argatroban for anticoagulation. The next day, an intern noticed that the patient in the next room, a woman with a GI bleed, had argatroban hanging on her IV pole, but the label showed the name of the man with the pulmonary embolus. The nurse was notified, the medication was stopped, and the error was disclosed to the patient.
Journal Article > Commentary
Ison MG, Holl JL, Ladner D. Am J Transplant. 2012;12:2307-2312.
This commentary proposes that increased emphasis on improving systems and processes of care can reduce errors in organ transplantation.
Journal Article > Study
Haut ER, Lau BD, Kraus PS, et al. JAMA Surg. 2015;150:912-915.
Prevention of hospital-acquired venous thromboembolism (VTE) is a strongly recommended patient safety practice. This retrospective review of hospital-acquired VTE at one tertiary care hospital found that many patients who developed VTE while hospitalized were prescribed appropriate prophylaxis but did not receive all of the prescribed doses. The authors point out that since current quality metrics measure only prescription of VTE prophylaxis and not actual administration, they may overestimate hospital performance on this safety issue. Moreover, nearly half of the patients with VTE had received prophylaxis that is currently considered optimal, an important finding since VTE is often referred to as a "preventable adverse event."